Does anti-tuberculosis drugs affect spem count?
Q: I am working at jeddah, Saudi Arabia. I had cervical Tuberculosi, I took treatment (antibiotic tablets) for 6 months during 6 months i took anti-tuberculosis tablets. Does these tablets affects my sperm counts.Please let me know by return email and what are steps to be taken to regain my normal health after the treatment.ThanksTony
A:In most cases, the treatment of tuberculosis of any organ is very effective and quite safe. If no complications appear during the time on the drug regimen, to adverse effects will appear subsequently. No effects on spermcount are likely, nor are there any other reproductive concerns. Taking vitamins during treatment is advised to reduce the risks of nerve damage or anaemia. In some cases liver damage may require the drug regimen to be stoppedor changed. However, for over 95% of patients the treatment causes no problems---and it cures the disease.